MAUDE Adverse Event Report: B BRAUN MELSUNGEN AG EASYPUMP 2; ELASTOMERIC PUMPS

B BRAUN MELSUNGEN AG EASYPUMP 2; ELASTOMERIC PUMPS
Catalog Number 4540008-07
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).A follow-up report will be provided after the examination results are available.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.
 
Event or Problem Description
According to the complainant the pump does not have an infusion time of 27 hours as stated, but approximately 12 hours.The customer also said that the flow rate of 10 milliliters and hour (ml/h) did not work correctly for the patient.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.Investigation results: device history record (dhr): reviewed the dhr for batch 23h29ged41, there was no defect encountered during in process and final control inspection.Sample evaluation: received 7 samples of easypump ii lt 270-27-s-eu/sa in original packaging packed in a carton box.The batch numbers on the printed primary packaging and the carton label were 23h29ged41.Investigation results: the flow rate report of affected batch 23h29ged41 was reviewed.For final control flow rate report, the average flow rate deviation from the nominal flow rate was between -12.42% to 0.70%.The 7 new and unopened easypump ii lt 270-27-s-eu/sa received in their original packaging indicated that the received samples are reference samples.The actual complaint sample was not received.When opened, no abnormalities were observed, the clamp clip of all samples were unclamped, and the patient connector was connected to its original wing cap.All samples were sent for flow rate test.The flow rate deviation from nominal flow rate for received sample was all within the specification ±15% deviation from nominal flow rate as in 12.80%, 5.74%, 5.93%, 8.21%, 5.94%, 6.77%, and 7.78%.However, there are some possibilities that can cause fast flow rate to occur during application, such that one or combination factors are listed as below: factor 1: temperature the temperature of the surrounding will affect the flow rate of the sample.For every increase of 1°c, the flow rate of the sample will increase approximately by 3%.For example, if the flow restrictor of the product reaches the temperature of 37°c, the flow rate of the sample will increase by approximately 18% which means the flow rate will increase from 10ml/hr to 11.8ml/hr.Factor 2: external pressure external pressure such as squeezing or laying on the pump will increase the flow rate which cause the pump to empty earlier than the nominal time.Simulation of external pressure had been conducted.The flow rate of the product can increase when external force is applied to the pump.However, this external force is against the intended use of the product according to ifu.Conclusion: since the flow rate of all samples received were within the specification, hence we considered this complaint as not confirmed.

Brand Name
EASYPUMP 2
Common Device Name
ELASTOMERIC PUMPS
Manufacturer (Section D)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key20368473
Report Number9610825-2024-00738
Device Sequence Number17857470
Product Code MEB
UDI-Device Identifier04046964448485
UDI-Public(01)04046964448485(11)230829(17)280801(10)23H29GED41
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4540008-07
Device Lot Number23H29GED41
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date10/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown